[Skip to Content]
[Skip to Content Landing]
Article
November 5, 1982

Cardiac Disorders in Penicillin-Induced Anaphylaxis: Association With Intravenous Epinephrine Therapy

Author Affiliations

From the Allergy and Clinical Immunology Section, Departments of Internal Medicine and Microbiology, University of Texas Health Science Center, Dallas.

JAMA. 1982;248(17):2161-2162. doi:10.1001/jama.1982.03330170065033
Abstract

This report describes cardiac dysfunction in two patients experiencing penicillin-induced anaphylaxis. Telemetric monitoring of the patients' ECGs initially disclosed sinus rhythm. Immediately after intravenous (IV) injections of epinephrine chloride, ventricular premature beats and apparent accelerated idioventricular rhythm occurred in one patient and possible ventricular tachycardia occurred in the other. These observations demonstrate the value of ECG monitoring of patients during anaphylaxis and emphasize the potential hazards of administering epinephrine by the IV route in this clinical setting.

(JAMA 1982;248:2161-2162)

×